MAUDE Adverse Event Report: ZIMMER GMBH HUMERAL STEM UNCMNTD 14-100; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD

ZIMMER GMBH HUMERAL STEM UNCMNTD 14-100; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photographs were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during surgery a packaging of as humeral stem was opened and it was found out that the sterile packaging was compromised.Another implant of the same ref.Was opened and used.Note: device was not used.(not implanted) therefore no implantation/explantation date given.
 
Additional Manufacturer Narrative
Dhr-review: ref#: 01.04201.143, lot#: 2871587.Yield: 17, delivered: 17.The device manufacturing quality records have been checked and indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: packaging : damaged sterile packaging event description: it was reported that during surgery a packaging of as humeral stem was opened and it was found out that the sterile packaging was compromised.Review of received data: the received pictures confirm that the bags show a tear of around 2 cm exactly at the area where the bags are folded.No other conspicuousness visible.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Lot 2871587 was manufactured on august 09, 2016.Conclusion summary: it was reported that during surgery a packaging of as humeral stem was opened and it was found out that the sterile packaging was compromised.The device manufacturing quality records have been checked and indicate that the released components met all requirements to perform as intended.No product/packaging has been returned to zimmer biomet for the investigation.However, the received pictures confirm that the bags show a tear of around 2 cm exactly at the area where the bags are folded.No other conspicuousness visible.The complaint history shows that no further similar event for lot 2871587 has ever been reported.Additionally no trend on lot or packaging configuration 45gp has been identified.Therefore the most likely root cause is a transport and/or handling issue.An abnormal force led to a damaged inner sterile bag.The investigation results did not identify a non-conformance.However, in the meantime in 2017 the packaging of this product family was revised due to a global packaging change.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
HUMERAL STEM UNCMNTD 14-100
Common Device Name
ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8614768
Report Number0009613350-2019-00309
Device Sequence Number13998300
Product Code KWS
UDI-Device Identifier00889024484931
UDI-Public00889024484931
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number01.04201.143
Device Lot Number2871587
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1